Ohio, 2003Winter Storm in Ohio, January 26, 2003
January 26, 2003 · NWS ILN · 5 events in 5 counties and zones
5 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 26, 2:01 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 26, 2:01 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EST SUN JAN 26 2003
WILL LET THE WINTER WEATHER ADVISORY DIE...WHEN THE AFTERNOON
PACKAGE IS ISSUED.
HIGH PRESSURE BUILDS IN OVERNIGHT. 850 MB THERMAL TROF..SWINGS
THROUGH BETWEEN 00Z AD 06Z...WITH 850MB AROUND -18 TO -20 C BY
MORNING. SURFACE TEMPERATURES IN NORTHERN IL ARE ALREADY AND 10F
ABOVE AND DEWPOINTS AROUND -7F. TEMPERATURES TECHNIQUES WOULD PUT
LOWS AROUND 0...BUT WITH LIGHT WINDS AND FRESH SNOW COVER WILL OPEN
RANGES DOWN...WILL GO -5 TO -10 IN THE NORTH AND 0 TO -5 IN THE
SOUTH.
HIGH SLIDES EAST DURING THE DAY...AND WAA CLOUDS QUICKLY SPILLS IN.
PREFER THE WETTER GFS SOLUTION WHICH PRINTS QPF ACROSS THE AREA
MONDAY NIGHT.
MODELS CONTINUE TO SUGGEST THE POSSIBILITY OF PCPN TYPE CHANGE OVER
ON TUE. THE ETA IS THE WARMEST...PUSHING THE 1300M 1000-850MB
THICKNESS LINE THROUGH THE FA. THE GFS IS A LITTLE
COOLER...SUGGESTING SNOW ACROSS THE NORTH AND A MIX ACROSS THE
SOUTH. CONSIDERING THE SNOW THAT IS ON THE GROUND...THINK THAT
TEMPERATURES WILL BE COOLER THAN WHAT THE ETA IS FORECASTING...SO
WILL GO WITH GFS SOLUTION.
WILL CONTINUE BELOW THE AVNMOS HIGHS ON MONDAY IN THE SOUTH. ACROSS
THE NORTH THEY MATCH THE CURRENT FORECAST. TEMPERATURES SHOULD
CONTINUE TO RISE MONDAY NIGHT IN THE WAA.
CLEMISILN OUT LATER.
.ILN...NONE.
SITES
Hazardous weather outlook, Jan 26, 5:45 AM EST, 11 hours 15 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EST SUN JAN 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. SNOW WILL ACCOMPANY
THE FRONT...ESPECIALLY THIS MORNING. UP TO AN INCH OF SNOW
ACCUMULATION WILL BE POSSIBLE. ANOTHER COLD SHOT OF AIR WILL MOVE IN
BEHIND THE FRONT. TEMPERATURES TONIGHT WILL DROP INTO THE ZERO TO 5
BELOW RANGE. EVEN WITH RELATIVELY LIGHT WINDS OVERNIGHT...WIND
CHILLS WILL APPROACH 10 BELOW ZERO LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Winter Storm, Adams
- When
- January 26, 5:00 PM EST to 10:00 PM EST
- Where
- Adams forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.
Winter Storm, Brown
- When
- January 26, 5:00 PM EST to 10:00 PM EST
- Where
- Brown forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.
Winter Storm, Butler
- When
- January 26, 5:00 PM EST to 10:00 PM EST
- Where
- Butler forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.
Winter Storm, Delaware
- When
- January 26, 5:00 PM EST to 10:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.
Winter Storm, Franklin
- When
- January 26, 5:00 PM EST to 10:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Michigan, January 26, 20031 death · 1 event
- Heavy Snow in Ohio, January 26 to 27, 2003$325,000 · 5 events
- Heavy Snow in Pennsylvania, January 26, 2003$35,000 · 1 event
- Heavy Snow in New York, January 26, 2003$30,000 · 3 events
- Heavy Snow in West Virginia, January 26 to 27, 200313 events
- Winter Weather in North Carolina, January 26 to 27, 20038 events
- High Wind in Montana, January 26 to 27, 200357 kt wind · 7 events
- Heavy Snow in Michigan, January 26, 20032 events
- Heavy Snow in Indiana, January 26, 20032 events
- Winter Storm in North Dakota, January 26 to 27, 20032 events
- Winter Storm in Minnesota, January 26 to 27, 20032 events
- High Wind in Alaska, January 26, 2003$1,000 · 74 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340758, 5340759, 5340760, 5340761, 5340762.